Alert archive / New York / River Flood Warnings in 2019
River Flood Warning 21, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Apr 20, 2019, 6:57 AM EDT for Hamilton County, New York. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2019, 6:57 AM EDT (10:57 UTC)
- Expired
- Apr 21, 2019, 5:51 AM EDT
- In force
- 23 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hamilton County, NY
The radar
The Albany radar (KENX), 83 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sacandaga River at Hope (HOPN6).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01321000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
456
WGUS41 KALY 201057
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
657 AM EDT Sat Apr 20 2019
NYC041-202256-
/O.NEW.KALY.FL.W.0021.190420T1057Z-190421T0339Z/
/HOPN6.1.ER.190420T1037Z.190420T1800Z.190420T2139Z.NO/
657 AM EDT Sat Apr 20 2019
The National Weather Service in Albany has issued a
* Flood Warning for
The Sacandaga River At Hope.
* From this morning until this evening.
* At 645 AM Saturday the stage was...7.1 feet.
* Flood stage is 7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is forecast to continue rising to near 7.5
feet by 2 PM Saturday. The river is forecast to fall below flood
stage after 5 PM Saturday.
* Impact...At 7 feet...Minor flood stage. Water overflows onto
lowlands and approaches Route 30.
&&
-
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Sat Sat Sat Sun Sun
Sacandaga River
Hope 7.0 7.1 Sat 07 AM 7.1 7.5 6.7 6.4 6.1
&&
LAT...LON 4334 7433 4339 7424 4329 7418 4324 7425
$$4 follow-up statements
978
WGUS81 KALY 201542
FLSALY
Flood Statement
National Weather Service Albany NY
1142 AM EDT Sat Apr 20 2019
NYC041-210051-
/O.EXT.KALY.FL.W.0021.000000T0000Z-190421T0051Z/
/HOPN6.1.ER.190420T1037Z.190420T1516Z.190420T1851Z.NO/
1142 AM EDT Sat Apr 20 2019
...Flood Warning now in effect until this evening...
The Flood Warning continues for
The Sacandaga River At Hope.
* Until this evening.
* At 11 AM Saturday the stage was 7.5 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to fall to below flood stage after 2 PM
this afternoon.
* Impact...At 7 feet...Minor flood stage. Water overflows onto
lowlands and approaches Route 30.
&&
Fld Observed Forecast
2 pm 8 pm 2 am 8 am 2 pm
Location Stg Stg Day Time Sat Sat Sun Sun Sun
Sacandaga River
Hope 7.0 7.5 Sat 11 AM 7.1 6.4 6.2 5.9 5.7
&&
LAT...LON 4334 7433 4339 7424 4329 7418 4324 7425
$$450
WGUS81 KALY 201836
FLSALY
Flood Statement
National Weather Service Albany NY
236 PM EDT Sat Apr 20 2019
NYC041-210636-
/O.EXT.KALY.FL.W.0021.000000T0000Z-190421T1536Z/
/HOPN6.1.RS.190420T1037Z.190421T0000Z.190421T0936Z.NO/
236 PM EDT Sat Apr 20 2019
...Flood Warning now in effect until Sunday morning...
The Flood Warning continues for
The Sacandaga River At Hope.
* Until Sunday morning.
* At 2 PM Saturday the stage was 7.5 feet.
* Flood stage is 7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue rising to near 7.8 feet by 8 PM
Saturday. The river is forecast to fall below flood stage after 5
AM Sunday.
* Impact...At 8 feet...Water floods NY route 30 near the Hope town
garage.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Sat Sun Sun Sun Sun
Sacandaga River
Hope 7.0 7.5 Sat 02 PM 7.8 7.3 6.8 6.5 6.0
&&
LAT...LON 4334 7433 4339 7424 4329 7418 4324 7425
$$435
WGUS81 KALY 210603
FLSALY
Flood Statement
National Weather Service Albany NY
203 AM EDT Sun Apr 21 2019
NYC041-211443-
/O.EXT.KALY.FL.W.0021.000000T0000Z-190421T1443Z/
/HOPN6.1.RS.190420T1037Z.190420T2031Z.190421T0843Z.NO/
203 AM EDT Sun Apr 21 2019
...Flood Warning now in effect until this morning...
The Flood Warning continues for
The Sacandaga River At Hope.
* Until this morning.
* At 1 AM Sunday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue to fall to below flood stage
after 4 AM Sunday.
* Impact...At 7.0 feet...Minor flood stage. Water overflows onto
lowlands and approaches Route 30.
&&
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Sun Sun Sun Mon Mon
Sacandaga River
Hope 7.0 7.2 Sun 2 AM 6.8 6.5 6.2 6.0 5.8
&&
LAT...LON 4334 7433 4339 7424 4329 7418 4324 7425
$$556
WGUS81 KALY 210951
FLSALY
Flood Statement
National Weather Service Albany NY
551 AM EDT Sun Apr 21 2019
NYC041-211021-
/O.CAN.KALY.FL.W.0021.000000T0000Z-190421T1443Z/
/HOPN6.1.RS.190420T1037Z.190420T2031Z.190421T0822Z.NO/
551 AM EDT Sun Apr 21 2019
The Flood Warning is cancelled for
The Sacandaga River At Hope.
* At 5 AM Sunday the stage was 6.9 feet.
* Flood stage is 7.0 feet.
* Impact...At 7.0 feet...Minor flood stage. Water overflows onto
lowlands and approaches Route 30.
&&
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Sun Sun Sun Mon Mon
Sacandaga River
Hope 7.0 6.9 Sun 05 AM 6.8 6.5 6.2 6.0 5.8
&&
LAT...LON 4334 7433 4339 7424 4329 7418 4324 7425
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:55 AM EDT, 2 minutes earlier.
Area forecast discussion, Apr 20, 6:55 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
655 AM EDT Sat Apr 20 2019
.SYNOPSIS...
Scattered to numerous showers will continue this morning
before diminishing in the afternoon. Temperatures will continue to
be mild over most areas. Mild and drier weather is expected Sunday,
with rainfall chances increasing again for Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Flood and Flash Flood Watches remain in effect, except for the
Schoharie Valley, Helderbergs, and Capital District.
As of 630 am, coverage of showers has diminished across much of
the area. However, convective development within the narrow
moist tropical plume extends from central CT to the NYC metro
toward the Outer Banks. This activity is expected to move back
into the region this morning, mainly targeting the Catskills,
Mid Hudson Valley, and western New England. Locally heavy
rainfall is likely with this activity with urban and poor
drainage flooding. Isolated flash flooding cannot be ruled out
if training echoes occur. Recent obs from the Philadelphia, PA
area have shown 0.50 to 0.75 inch/hour rates. Further north,
the flash flood watch was cancelled for the Schoharie Valley,
Capital District, and Helderbergs as guidance suggests this
tropical plume will remain east of the area, and rainfall
amounts overnight were light. Flash Flood Watch remains in
effect for the eastern Catskills, Mid Hudson Valley, and
Taconics due to potential for locally heavy rainfall this
morning.
An impressive surge of shallow cold air has pushed down the
Champlain Valley into the upper Hudson Valley. The leading edge
appears to be between Schuylerville (45F) and Ballston Spa (65F).
Temperature drops of 10-15F in an hour have been observed with
this surge. The question is, how far south will this surge make
it early this morning. The 3km NAM has captured this surge the
best, and it has it reaching near the Twin Bridges/Schenectady
area by 15Z. This presents a very tough call with respect to
temperatures in the Hudson Valley north of Albany. Have trended
temperatures colder but not quite as cold as the 3 km NAM, as
warm air is not far away and the April sun may be able to erode
the shallow cold air despite being shrouded in clouds. However,
would not be surprised to see Glens Falls stuck in the 50s much
of the day, perhaps rebounding into the 60s late in the day.
There will likely be a sharp temperature gradient, and where it
sets up is the question mark. Otherwise, another mild day is
expected despite abundant cloud cover.
The upper low will gradually drift over the central Appalachians
today while the attendant surface low will move from West
Virginia to western NY as it weakens. Forcing for ascent weakens
over much of the area, and drier midlevel air will edge its way
in. There is some uncertainty as to where the edge of the
midlevel air sets up. It appears the deeper moisture will be
slower to exit the western New England counties, so periods of
rain will continue to be likely, heavy at times, especially in
the morning hours. Elsewhere, any rainfall will tend to be
spotty and light, but a bit more persistent in the morning over
the higher terrain. There exists a low end potential for some
surface based convection to develop this afternoon, especially
if breaks in the clouds can occur. Midlevel lapse rates steepen
with the drier midlevel air arriving, and some weak forcing for
ascent associated with lower heights approaching. There may be
a mesoscale convergent boundary/pseudo warm front associated
with channeled flow up the Mohawk Valley, perhaps reinforced by
the cold surge if it can make it that far south. CAMs aren't too
wild about convective potential however. SBCAPE appears to be
limited to 750 J/kg or less, and even achieving those modest
values may be contingent upon breaks in the clouds developing.
Will include isolated thunder over the Schoharie and Mohawk
Valleys where SPC has outlined a marginal risk for severe
weather. Most likely timeframe for isolated thunderstorms would
be 15-21Z.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
The closed low will gradually drift eastward Saturday night into
Sunday night, emerging offshore of the Mid Atlantic by Monday
morning and then moving northeastward. The low will remain
vertically stacked until at least Monday and far enough to our
south for forcing for ascent to be weak. At the same time, lower
dewpoints will arrive Saturday night into Sunday. This all
points to a mainly dry and continued mild period through at
least Monday morning, although with a fair amount of cloud
cover around. Some isolated nuisance light showers cannot be
ruled out at times.
By Monday, guidance differs with respect to the progression of
the closed low as it emerges offshore and moves northeastward.
The ECMWF is the most robust and closest to the shore with this
low, such that a period of rain in the deformation region of the
attendant surface low can be expected. The GFS/NAM are a bit
drier. Will retain chance PoPs for the area, except likely over
western New England. It will continue to be mild.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Unsettled conditions look continue through much of the extended
forecast, as the initial closed low moves east of the region early
Tuesday, followed by an active but progressive, more zonal flow,
with frequent shortwaves tracking eastward across the northern U.S.
Initial timing of these features suggests best chances for showers
should be late Tuesday into early Wednesday, then again on Friday,
although timing will be better refined as the individual systems
become better sampled and modeled.
Due to a relatively high frequency of clouds and showers for late
April, temps will likely remain below seasonal levels, with highs
mainly in the 60s, although may only reach the 50s should widespread
showers occur Wednesday, and again Friday. Overnight lows should
fall into the upper 30s to mid 40s.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
Areas of MVFR Cigs through this morning, with IFR/LIFR Cigs at KGFL
which will remain just northeast of a nearly stationary frontal
boundary. An area of moderate to heavy rain showers currently across
NYC/NJ will lift N/NE this morning, producing a period of moderate
to heavy rain between roughly 13Z-18Z/Sat (from S to N). IFR Vsbys
will be possible within the heavier rain elements. Also, can not
rule out an embedded thunderstorm, especially at KPOU/KPSF and KALB
as this area of rain lifts northward.
For this afternoon, Cigs should improve to mainly MVFR, with some
VFR possible. Last place for improvement will be KGFL. Vsbys should
trend to VFR this afternoon.
For tonight, mainly VFR conditions are expected, although if winds
diminish, some MVFR Cigs/Vsbys could develop.
At KALB/KPSF and KPOU, south to southeast winds will average 8-15 KT
with some gusts of 20-30 KT possible today. At KGFL, winds will be
mainly northeast to east this morning at 5-10 KT, shifting into the
southeast to south later this afternoon at similar speeds.
Tonight, winds will be mainly from the south at 5-10 KT.
Low level wind shear will persist at KGFL through midday, as surface
winds remain from the northeast to east at 5-10 KT, while winds
around 2000 FT AGL remain from the south at 30-35 KT.
Outlook...
Sunday: Low Operational Impact. Slight Chance of SHRA.
Sunday Night: Moderate Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Chance of SHRA.
Monday Night: Moderate Operational Impact. Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA.
Wednesday: Moderate Operational Impact. Chance of SHRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA.
Thursday: Low Operational Impact. Slight Chance of SHRA.
&&
.FIRE WEATHER...
Mild and moist weather continues today with showers, especially
this morning. It will continue to be mild but drier on Sunday
with lighter winds. RH values will fall to the 50 to 60 percent
range. Another chance at widespread rainfall arrives for Monday,
but there is still considerable uncertainty.
&&
.HYDROLOGY...
Rainfall overnight was most widespread across the Mohawk Valley
and southern Adirondacks, with half an inch up to two inches
observed. Rivers continue to rise due to runoff from rainfall
and snowmelt, and a few points are forecast to reach minor to
moderate flood stage. While the heaviest rain there has ended,
additional heavy rain is possible this morning over the eastern
Catskills, Mid Hudson Valley, Taconics, and western New England
where Flood and Flash Flood Watches remain in effect. While no
flooding is forecast on area rivers at the moment in these
locations, poor drainage and small stream flooding is possible
and flash flooding cannot be ruled out. The coverage of this
rainfall should diminish by the afternoon and evening.
Tonight into Sunday will be much drier with just some isolated
light showers around, but some rivers in the southern
Adirondacks and upper Hudson Basins will continue to rise with
flooding continuing and additional flooding possible at some
river points.
Another system has the potential to bring widespread rainfall on
Monday, but there is still considerable uncertainty. At this
time, it appears amounts will be lighter than this most recent
event, with heaviest amounts over western New England.
Please visit our Advanced Hydrologic Prediction Service /AHPS/
web page for specific area rivers and lakes observations and
forecasts.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through this evening for CTZ001-013.
NY...Flash Flood Watch until 2 PM EDT this afternoon for NYZ054-
058>061-063>066.
Flood Watch through Sunday morning for NYZ032-033-038>043-
082>084.
MA...Flood Watch through this evening for MAZ001-025.
VT...Flood Watch through Sunday morning for VTZ013>015.
&&
SYNOPSIS...Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...KL
AVIATION...Speciale
FIRE WEATHER...Thompson
HYDROLOGY...ThompsonHazardous weather outlook, Apr 20, 4:49 AM EDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 449 AM EDT Sat Apr 20 2019 NYZ054-058>061-063>066-211100- Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- 449 AM EDT Sat Apr 20 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for the Mid Hudson Valley, eastern Catskills, and Taconics of east central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a slight chance of thunderstorms today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NYZ032-033-038>043-082>084-VTZ013>015-211100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 449 AM EDT Sat Apr 20 2019 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for the southern Adirondacks, Lake George Saratoga region, and Mohawk Valley in east central New York, and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a slight chance of thunderstorms today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. CTZ001-013-MAZ001-025-211100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire- 449 AM EDT Sat Apr 20 2019 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut and western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a slight chance of thunderstorms today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NYZ047>053-211100- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer- 449 AM EDT Sat Apr 20 2019 This Hazardous Weather Outlook is for the Schoharie Valley, Capital District, and Helderbergs of east central New York. .DAY ONE...Today and tonight. There is a slight chance of thunderstorms today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 20, 6:53 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
653 AM EDT SAT APR 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM NON-TSTM WND DMG 6 SSE PRATTSVILLE 42.24N 74.39W
04/20/2019 GREENE NY LAW ENFORCEMENT
TREE DOWN ACROSS NY RTE 42 IN LEXINGTON
&&
EVENT NUMBER ALY1902215
TAWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:50 AM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 3 hr |
| Apr 20, 4:40 AM EDT | River Flood Warning | ALY | Herkimer, Oneida | 53 hr |
| Apr 20, 9:41 AM EDT | Special Weather Statement | ALY | Greene | 64 min |
| Apr 20, 10:43 AM EDT | River Flood Warning | ALY | Herkimer | 42 hr |
| Apr 20, 11:26 AM EDT | Special Weather Statement | ALY | Saratoga, Schenectady, Schoharie | 64 min |
| Apr 20, 11:36 AM EDT | Special Weather Statement | ALY | Warren, Washington | 54 min |
| Apr 20, 1:12 PM EDT | Special Weather Statement | ALY | Hamilton, Warren, Washington | 63 min |
| Apr 20, 4:07 PM EDT | River Flood Warning | ALY | Warren | 30 hr |
| Apr 20, 4:07 PM EDT | River Flood Warning | ALY | Saratoga, Warren | 41 hr |
| Apr 20, 4:07 PM EDT | River Flood Warning | ALY | Saratoga, Washington | 68 hr |
Nearby
River Flood Warnings in New York, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.